Alert archive / Louisiana / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 143, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Aug 22, 2016, 5:00 PM CDT for Lafourche Parish, Louisiana. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 22, 2016, 5:00 PM CDT (22:00 UTC)
- Expired
- Aug 22, 2016, 5:45 PM CDT
- In force
- 45 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Lafourche Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 10.0 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1434 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 744 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
386
WUUS54 KLIX 222200
SVRLIX
LAC057-222245-
/O.NEW.KLIX.SV.W.0143.160822T2200Z-160822T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
500 PM CDT MON AUG 22 2016
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL LAFOURCHE PARISH IN SOUTHEASTERN LOUISIANA...
* UNTIL 545 PM CDT
* AT 459 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER MATHEWS...OR
11 MILES NORTHWEST OF LAROSE...AND IS NEARLY STATIONARY.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
LAROSE...LOCKPORT...RACELAND...MATHEWS...SOUTH VACHERIE...
DES ALLEMANDS...BAYOU GAUCHE AND CHACKBAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 2950 9054 2990 9073 2988 9053 2959 9027
2949 9052
TIME...MOT...LOC 2159Z 350DEG 3KT 2968 9052
HAIL...<.75IN
WIND...60MPH
$$
CAB1 follow-up statement
189
WWUS54 KLIX 222240
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
540 PM CDT MON AUG 22 2016
LAC057-222249-
/O.EXP.KLIX.SV.W.0143.000000T0000Z-160822T2245Z/
LAFOURCHE LA-
540 PM CDT MON AUG 22 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL LAFOURCHE PARISH
WILL EXPIRE AT 545 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 2950 9054 2990 9073 2988 9053 2959 9027
2949 9052
TIME...MOT...LOC 2230Z 350DEG 3KT 2968 9052
$$
CABWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 3:43 PM CDT, 1 hour 17 minutes earlier.
Area forecast discussion, Aug 22, 3:43 PM CDT, 1 hour 17 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
343 PM CDT MON AUG 22 2016
.DISCUSSION...
Generally only minor tweaks made to the forecast with this
package as latest short term guidance is in line with going
forecast and longer term forecast remains more uncertain.
Frontal boundary remains stalled north of the local area and will
remain there for the next few days as it dissipates. Despite upper
ridging building into the area, mid level warm nose does not
appear strong enough to completely preclude convection, so am
still expecting isolated to scattered showers and thunderstorms
each day through the period. Highest coverage looks to be on
Wednesday and Thursday as some enhanced moisture moves through the
area around the southern periphery of the ridge.
Going into the weekend, models continue to diverge concerning
whether the upper ridge will move far enough away from the local
area to allow tropical waves and associated moisture to affect the
local area. Have generally continued to carry a blend of available
guidance with a slight preference for the drier solutions. This
results in a continued 20 to 30 percent chance of showers and
thunderstorms each day.
Very little change in temperatures throughout the period. Expect
overnight lows to be near or slightly above normal with afternoon
highs right around normal.
&&
.AVIATION...
Isolated convection has started to develop around tidal lakes and
mainly around KASD...KHDC...KMSY and KNEW. Will maintain VCTS for
these sites through 01z. For Tuesday morning...some patchy fog may
develop again at a few terminals mainly KMCB...KHUM and possibly
KHDC...KASD.
&&
.MARINE...
A weak cold frontal boundary will remain stalled north of the
coastal waters today, dissipating by mid week. Expect winds to
remain generally 10 knots or less through mid week. By thursday
easterly flow should be set in, with some strengthening into the
10 to 15 knot range. Waves should be 2 feet or less through
Wednesday with some building during the latter part of the week.
&&
.DECISION SUPPORT...
DSS code: Yellow
Deployed: None.
Activation: None.
Activities: Flood recovery support
Decision Support Services (DSS) Code Legend
Green = No weather impacts that require action.
Blue = Long-fused watch, warning, or advisory in effect or
high visibility event.
Yellow = Heightened impacts with short-fused watch, warning
or advisory issuances; radar support.
Orange = High Impacts; Slight to Moderate risk severe; nearby
tropical events; HazMat or other large episodes.
Red = Full engagement for Moderate risk of severe and/or
direct tropical threats; Events of National Significance.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 73 92 74 92 / 20 30 20 50
BTR 74 92 74 92 / 20 30 20 40
ASD 74 93 74 94 / 20 30 20 40
MSY 77 91 77 91 / 20 30 20 40
GPT 76 92 76 91 / 20 30 20 40
PQL 74 93 74 93 / 20 20 20 40
&&
.LIX Watches/Warnings/Advisories...
LA...None.
GM...None.
MS...None.
GM...None.
&&
Aviation...18
Rest of Discussion...95/DMHazardous weather outlook, Aug 22, 11:49 AM CDT, 5 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1149 AM CDT MON AUG 22 2016 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-230500- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON LA TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON LOUISIANA OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON LOUISIANA TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM- COASTAL WATERS FROM SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON LOUISIANA FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND LOUISIANA OUT 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA- EAST FELICIANA-ST. HELENA-WASHINGTON-ST. TAMMANY-IBERVILLE- WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION- ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES- UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD- UPPER TERREBONNE-LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 1149 AM CDT MON AUG 22 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON INTO THE EVENING HOURS. SOME OF THESE STORMS COULD PRODUCE LOCALLY HEAVY RAINFALL...FREQUENT LIGHTNING STRIKES...AND GUSTY WINDS. LOWER PORTIONS OF THE AMITE RIVER BASIN TOWARD LAKE MAUREPAS CONTINUE TO BE IMPACTED BY FLOODING. SOME TRIBUTARIES IN EAST BATON ROUGE...IBERVILLE...ASCENSION...LIVINGSTON...ST. JAMES...AND ST. JOHN THE BAPTIST PARISHES ARE EXPERIENCING BACKWATER FLOODING. PLEASE REFER TO FLOOD WARNINGS...ADVISORIES AND STATEMENTS FOR THE LATEST INFORMATION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED...MOSTLY LATE MORNING AND AFTERNOON SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH THURSDAY...THEN ONLY ISOLATED SHOWERS AND THUNDERSTORMS ARE FORECAST FRIDAY AND SATURDAY. A FEW STRONG THUNDERSTORMS COULD DEVELOP EACH DAY AND PRODUCE LOCALLY HEAVY RAINFALL...FREQUENT LIGHTNING STRIKES...AND GUSTY WINDS. HEAT INDEX READINGS BETWEEN 100 AND 105 DEGREES ARE EXPECTED DURING THE AFTERNOON EACH DAY THIS WEEK. THIS MAY PRODUCE HEAT RELATED IMPACTS TO PEOPLE OUTDOORS...ESPECIALLY IN FLOOD AFFECTED AREAS. PLEASE REFER TO FLOOD WARNINGS...ADVISORIES AND STATEMENTS FOR THE LATEST INFORMATION ON WHEN RIVERS ARE EXPECTED TO FALL BELOW FLOOD STAGE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Aug 22, 4:36 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
436 PM CDT MON AUG 22 2016
LAZ059-060-222200-
UPPER LAFOURCHE-ST. CHARLES-
436 PM CDT MON AUG 22 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL LAFOURCHE AND
SOUTHWESTERN ST. CHARLES PARISHES...
AT 436 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR RACELAND...OR
15 MILES EAST OF THIBODAUX. THE STORM IS NEARLY STATIONARY.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
RACELAND...CHACKBAY...DES ALLEMANDS...BAYOU GAUCHE...MATHEWS...
PARADIS...BOUTTE AND SOUTH VACHERIE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 2990 9085 2990 9068 2989 9067 2990 9063
2988 9061 2989 9059 2989 9036 2971 9034
2965 9060
TIME...MOT...LOC 2136Z 145DEG 2KT 2977 9057
CABThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 4:36 PM CDT | Special Weather Statement | LIX | Saint Charles | 24 min |
| Aug 22, 5:21 PM CDT | Special Weather Statement | LIX | East Baton Rouge | 39 min |
| Aug 22, 5:38 PM CDT | Special Weather Statement | LIX | Saint John the Baptist | 37 min |
| Aug 22, 5:55 PM CDT | Flash Flood Warning | LIX | Ascension, Saint James, Saint John the Baptist | 2 hr |
| Aug 22, 6:05 PM CDT | Special Weather Statement | LIX | East Baton Rouge | 55 min |
| Aug 22, 6:11 PM CDT | Special Weather Statement | LIX | Livingston | 64 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.